Alert archive / North Carolina / Wind Advisories in 2007
Wind Advisory 6, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Feb 25, 2007, 4:34 AM EST. It took effect at Feb 25, 2007, 6:00 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2007, 4:34 AM EST (09:34 UTC)
- In effect from
- Feb 25, 2007, 6:00 PM EST
- Expired
- Feb 25, 2007, 11:15 PM EST
- In force
- 5 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 250934 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 434 AM EST SUN FEB 25 2007 ...WIND ADVISORIES ARE IN EFFECT FOR THE IMMEDIATE COAST OF EASTERN NORTH CAROLINA LATE TODAY AND THIS EVENING... .DEVELOPING LOW PRESSURE OVER THE PIEDMONT LATE TODAY WILL PRODUCE STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OF 45 TO 50 MPH POSSIBLE FROM COASTAL CARTERET COUNTY TO THE OUTER BANKS REGION. AS THE LOW MOVES OFF THE MID ATLANTIC COAST LATER THIS EVENING...IT WILL SWING A COLD FRONT ACROSS THE REGION. THIS FRONT SHOULD MOVE THROUGH THE AREA AROUND MIDNIGHT. WINDS WILL THEN SHIFT TO THE WEST AND DECREASE AFTER MIDNIGHT ENDING THE THREAT OF STRONG WINDS. NCZ095-103-104-252100- /O.NEW.KMHX.WI.Y.0006.070225T2100Z-070226T0600Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 434 AM EST SUN FEB 25 2007 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST MONDAY. DEVELOPING LOW PRESSURE OVER THE PIEDMONT LATE TODAY WILL PRODUCE STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OF 45 TO 50 MPH POSSIBLE FROM COASTAL CARTERET COUNTY TO THE OUTER BANKS REGION. AS THE LOW MOVES OFF THE MID ATLANTIC COAST LATER THIS EVENING...IT WILL SWING A COLD FRONT ACROSS THE REGION. THIS FRONT SHOULD MOVE THROUGH THE AREA AROUND MIDNIGHT. WINDS WILL THEN SHIFT TO THE WEST AND DECREASE AFTER MIDNIGHT ENDING THE THREAT OF STRONG WINDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING TODAY. MOVE LAWN FURNITURE AND OTHER OUTDOOR OBJECTS WHICH CAN BE BLOWN AROUND IN THE STRONG WINDS. $$
2 follow-up statements
000 WWUS72 KMHX 252042 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 342 PM EST SUN FEB 25 2007 ...WIND ADVISORIES ARE IN EFFECT FOR THE IMMEDIATE COAST OF EASTERN NORTH CAROLINA LATE TODAY AND THIS EVENING... .LOW PRESSURE OVER THE PIEDMONT LATE TODAY WILL PRODUCE STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OF 45 TO 50 MPH POSSIBLE FROM COASTAL CARTERET COUNTY TO THE OUTER BANKS REGION. AS THE LOW MOVES OFF THE MID ATLANTIC COAST LATER THIS EVENING...IT WILL SWING A COLD FRONT ACROSS THE REGION. THIS FRONT SHOULD MOVE THROUGH THE AREA AROUND MIDNIGHT. WINDS WILL THEN SHIFT TO THE WEST AND DECREASE AFTER MIDNIGHT ENDING THE THREAT OF STRONG WINDS. NCZ095-103-104-260445- /O.EXT.KMHX.WI.Y.0006.070225T2300Z-070226T0800Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 342 PM EST SUN FEB 25 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A WIND ADVISORY...WHICH IS NOW IN EFFECT UNTIL 3 AM EST MONDAY. DEVELOPING LOW PRESSURE OVER THE PIEDMONT LATE TODAY WILL PRODUCE STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OF 45 TO 50 MPH POSSIBLE FROM COASTAL CARTERET COUNTY TO THE OUTER BANKS REGION. AS THE LOW MOVES OFF THE MID ATLANTIC COAST LATER THIS EVENING...IT WILL SWING A COLD FRONT ACROSS THE REGION. THIS FRONT SHOULD MOVE THROUGH THE AREA AROUND MIDNIGHT. WINDS WILL THEN SHIFT TO THE WEST AND DECREASE AFTER MIDNIGHT ENDING THE THREAT OF STRONG WINDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING TODAY. MOVE LAWN FURNITURE AND OTHER OUTDOOR OBJECTS WHICH CAN BE BLOWN AROUND IN THE STRONG WINDS. $$
000 WWUS72 KMHX 260415 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1115 PM EST SUN FEB 25 2007 NCZ095-103-104-260515- /O.CAN.KMHX.WI.Y.0006.000000T0000Z-070226T0800Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1115 PM EST SUN FEB 25 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. AS LOW PRESSURE LIFTS NORTHEAST OF THE REGION TONIGHT...SOUTHWEST WINDS AT 15 TO 25 MPH WILL GRADUALLY SHIFT TO THE WEST BUT REMAIN BELOW 30 MPH. THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 24, 8:14 PM EST, 8 hours 20 minutes earlier.
Area forecast discussion, Feb 24, 8:14 PM EST, 8 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
814 PM EST SAT FEB 24 2007
.SHORT TERM /REST OF TONIGHT/...SATELLITE IMAGERY AND OBSERVATIONS
INDICATE MID AND HIGH LVL CLOUDS INCREASING A BIT FASTER THAN
ORIGINALLY FORECAST OVER THE NRN PORTIONS OF THE CWA TONIGHT.
WHILE DO NOT EXPECT THE THICKEST CLOUDS TO ARRIVE UNTIL MRNG THE
ONGOING INCREASE SHOULD ACT TO LIMIT DOWNWARD TREND IN TEMPS
ACROSS THE NORTH. MEANWHILE TEMPS OVER SRN SECTIONS OF THE CWA
HAVE RATHER QUICKLY. STILL THINK TEMPS WILL STEADY BY MIDNIGHT
MOST AREAS WITH NORTHERN SECTIONS NOT FALLING AS FAR AS ORIGINALLY
FORECAST. THUS HAVE RAISED OVERNIGHT LOWS A COUPLE OF DEGREES
NORTH WHILE ALSO INCREASING CLOUDS.
&&
.AVIATION /01Z-24Z/...HIGH CLOUDS WILL SPREAD ACROSS RTES OVERNIGHT
WITH CIGS LOWERING TO AROUND 12K FT LATE. CIGS WILL CONTINUE TO
LOWER THROUGH THE MORNING WITH MVFR CIGS AND A FEW SHOWERS
DEVELOPING IN THE AFTERNOON. THE AIRMASS WILL DESTABILIZE DURING THE
AFTERNOON AND CANNOT RULE OUT A TSTM AS WELL BUT CURRENT MODELS
SUGGESTING BEST INSTABILITY TOMORROW EVENING.
&&
.MARINE...SEAS HAVE BEEN SLOW TO SUBSIDE AROUND DIAMOND BUOY AND HAS
BEEN REPORTING 7-8 FT MUCH OF THE EVENING. EXTENDED SCA ALONG THE
COAST NORTH OF HATTERAS UNTIL 11 PM TO ACCOUNT FOR HIGHER SEAS. SEAS
WILL CONTINUE TO SUBSIDE OVERNIGHT BUT WINDS AND SEAS WILL BE
INCREASING DURING THE MORNING WITH SCA CONDITIONS EXPECTED TO BE
REACHED AGAIN EARLY IN THE AFTERNOON. GALES WILL BE LIKELY ACROSS
THE CENTRAL WATERS TOMORROW EVENING. UPDATED COASTAL HAVE BEEN SENT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM SUNDAY TO 1 AM EST MONDAY FOR
AMZ135.
SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ150-
152-154.
SMALL CRAFT ADVISORY FROM 1 PM SUNDAY TO 6 PM EST MONDAY FOR
AMZ156.
SMALL CRAFT ADVISORY FROM 1 PM SUNDAY TO 1 PM EST MONDAY FOR
AMZ158.
&&
MLF/SEKThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:22 AM EST | Coastal Flood Statement | MHX | Dare, Hyde | 19 hr |
Nearby
Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.